MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-07-120-120
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2017
Type of Reportable Event Malfunction
Event or Problem Description
The physician had intended to use a 7x120 mm everflex entrust self-expanding stent to treat a moderately calcified lesion in the mid left sfa.The lesion was 110 mm in length with 80% stenosis.The artery diameter was 6 mm with no tortuosity.The device was prepped as per the ifu.There was no damage noted to the packaging and the box was fully intact.A 6 french non-medtronic sheath and a 0.035" non-medtronic guidewire was used in the procedure.No embolic protection was used.The lesion was pre-dilated with a 5x120 admiral device.The physician did not experience resistance during advancement and excessive force was not used.It was noticed under fluoroscopy that the stent was not 120 mm in length and the stent was removed from the patient without being deployed.The box that the device was housed in had indicated a 120mm stent however the stent was 60 mm in size.Another 7x120 mm everflex entrust device was opened and deployed.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation summary: the stent received for investigation measured approximately 60mm.The printed strain relief and pouch label indicate that the entrust stent delivery system should contain a 7mm by 120mm everflex stent.Review of the manufacturing schedule revealed that a 7mm by 60mm lot was manufactured just prior to the manufacture of a476301 (7mm by 120mm).A manufacturing investigation revealed that the most likely step in the manufacturing process were the swap could occur was at tip form/trim.A single photographic image was received with the initial reported event.The image included the shelf carton with shelf carton label, stent delivery system with the printed strain relief turned to be readable, and a stent next to a radiopaque ruler.The shelf carton label and printed strain relief indicate that the entrust delivery system should deliver a 120mm stent.The stent when measured against the radiopaque rule it rests on indicates that it is a 60mm stent.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6871450
Report Number2183870-2017-00405
Device Sequence Number1183269
Product Code NIP
UDI-Device Identifier00821684051467
UDI-Public00821684051467
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2020
Device Catalogue NumberEVD35-07-120-120
Device Lot NumberA476301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2017
Initial Date Received by Manufacturer 08/18/2017
Supplement Date Received by Manufacturer10/05/2017
11/06/2017
Initial Report FDA Received Date09/17/2017
Supplement Report FDA Received Date11/03/2017
11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2183870-11-06-2017-001-R
Patient Sequence Number1
Patient Age64 YR